Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 36, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 8, 2006, 2:46 PM HST for Hawaii County, Honolulu County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2006, 2:46 PM HST (00:46 UTC)
- Expired
- Dec 9, 2006, 3:42 AM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 090046 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 246 PM HST FRI DEC 8 2006 ...WIND ADVISORY FOR SOUTH KOHALA DISTRICT... HIZ026-091400- /O.NEW.PHFO.WI.Y.0036.061209T0046Z-061209T1600Z/ KOHALA- 246 PM HST FRI DEC 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY FOR SOUTH KOHALA...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 090404 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 604 PM HST FRI DEC 8 2006 ...WIND ADVISORY FOR SOUTH KOHALA DISTRICT... HIZ005>011-091600- /O.EXA.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/ OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 604 PM HST FRI DEC 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. LOCALLY STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ026-091600- /O.CON.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/ KOHALA- 604 PM HST FRI DEC 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. STRONG TRADE WINDS OF 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL EASE EARLY SATURDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 091342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SAT DEC 9 2006 ...THE WIND HAS DIMINISHED ACROSS THE MAIN HAWAIIAN ISLANDS... .DATA SHOWED THAT THE WIND HAD DIMINISHED OVERNIGHT ACROSS ALL THE ISLANDS...AND ESPECIALLY IN THE AREAS WHICH PREVIOUSLY EXPERIENCED THE STRONGEST WIND. ALTHOUGH THE WIND MAY INCREASE AGAIN THIS AFTERNOON...IT IS EXPECTED TO REMAIN BELOW THE CRITERION FOR AN ADVISORY. HIZ005>011-026-091445- /O.CAN.PHFO.WI.Y.0036.000000T0000Z-061209T1600Z/ OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-KOHALA- 342 AM HST SAT DEC 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WIND SPEED ACROSS THE STATE OF HAWAII IS EXPECTED TO REMAIN BELOW 30 MILES AN HOUR...AND THE SPEED OF GUSTS BELOW 50 MILES AN HOUR. $$ RYSHKO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:00 AM HST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 8, 10:00 AM HST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI DEC 8 2006 .SYNOPSIS...HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN MODERATE TRADES THROUGH NEXT WEEK. BELOW NORMAL TRADE WIND SHOWER ACTIVITY IS EXPECTED OVER THE NEXT SEVERAL DAYS...AS A DRY AND STABLE ATMOSPHERE LINGERS ACROSS THE STATE. && .DISCUSSION...SURFACE HIGH PRESSURE NORTH OF HAWAII WILL MAINTAIN MODERATE TRADES THROUGH NEXT WEEK. A MID-LEVEL RIDGE DIRECTLY OVER THE STATE WILL KEEP US DRY. THE RIDGE WILL ACCOMPLISH THIS BY SQUISHING THE MARINE BOUNDARY LAYER DOWN TO A MEASLY 4000 TO 5000 FEET. HARD TO HAVE SHOWERS WHEN THE CLOUDS ARE NOT TALL. WITH ZONAL OR WEST TO EAST UPPER LEVEL FLOW ACROSS THE NORTH PACIFIC MID-LATITUDES...STORM TRACKS FOR THE NEXT 6 TO 7 DAYS WILL BE FROM JAPAN TO BRITISH COLUMBIA. TRACKS THAT FAR TO OUR NORTH MEANS THAT THE FRONTS/SHEARLINES TRAILING SOUTHWESTWARD OF THE LOWS WILL PASS NORTH OF THE ISLANDS. BOTTOM LINE...VERY VERY NICE WEATHER. && .MARINE...THE HIGH SURF ALONG NORTH AND WEST FACING SHORES MAY FALL BELOW ADVISORY LEVELS EARLY SATURDAY. ANOTHER NORTH NORTHWEST SWELL IS HOWEVER EXPECTED TO INCREASE THE SURF BACK INTO ADVISORY LEVELS SATURDAY AFTERNOON INTO SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH SUNDAY FOR NORTH FACING SHORES OF NIIHAU OAHU KAUAI MOLOKAI MAUI AND THE BIG ISLAND...AND WEST FACING SHORES OF OAHU AND THE BIG ISLAND. && CRAIG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.